Alert archive / California / Red Flag Warnings in 2011

Red Flag Warning 1, NWS Sacramento, CA

September 8, 2011

NWS Sacramento, CA issued this red flag warning at Sep 8, 2011, 3:41 PM PDT. It took effect at Sep 9, 2011, 5:00 AM PDT. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 8, 2011, 3:41 PM PDT (22:41 UTC)
In effect from
Sep 9, 2011, 5:00 AM PDT
Expired
Sep 9, 2011, 5:14 AM PDT
In force
14 min
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

378 
WWUS86 KSTO 082241
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
341 PM PDT THU SEP 8 2011

.A LOW PRESSURE SYSTEM CURRENTLY IN WESTERN NEVADA WILL SLOWLY
DRIFT BACK TOWARD CENTRAL CALIFORNIA FRIDAY AND SATURDAY.
ISOLATED THUNDERSTORMS NEAR THE SIERRA CREST WILL DISSIPATE THIS
EVENING...THEN BECOME MORE WIDESPREAD AND DEVELOP FARTHER WEST
TOWARD THE FOOTHILLS OR POSSIBLY THE CENTRAL VALLEY FRIDAY INTO
SATURDAY.

THERE IS A POTENTIAL FOR DRY LIGHTNING OVER THE NEXT FEW DAYS
BUT STORMS ARE EXPECTED TO BECOME WETTER LATER THIS WEEKEND.
WHILE STORMS MAY CONTAIN WETTING RAINS BY SUNDAY...LIGHTNING
STRIKES ARE ALWAYS POSSIBLE AWAY FROM RAIN CORES.

ADDITIONALLY AS THE LOW TRACKS BACK TOWARDS CENTRAL
CALIFORNIA...GUSTY NORTH WINDS WILL DEVELOP ALONG THE NORTHERN
SACRAMENTO VALLEY AND SURROUNDING FOOTHILLS. THESE WINDS WILL
BEGIN EARLY FRIDAY AND CONTINUE INTO SATURDAY.  

CAZ213-215-216-263-266-279-091300-
/O.NEW.KSTO.FW.W.0001.110909T1200Z-110911T0600Z/
EASTERN PORTION OF SHASTA/TRINITY NF-
NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW
1000 FT-
CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN
SUTTER, AND BUTTE COUNTY BELOW 1000 FT-SOUTHEAST EDGE SHASTA-
TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT-
NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS
OF SHASTA-TRINITY AND BUTTE UNITS-EASTERN MENDOCINO NF-
341 PM PDT THU SEP 8 2011

...RED FLAG WARNING IN EFFECT FROM 5 AM FRIDAY TO 11 PM PDT
SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 213...
215...216...263...266 AND 279...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 5 AM FRIDAY TO 11 PM PDT
SATURDAY. 

* AFFECTED AREA: FIRE ZONES 213...215...216... 263...266...AND
  279. THESE INCLUDE THE NORTHERN AND CENTRAL SACRAMENTO
  VALLEY...THE NORTHEAST SACRAMENTO VALLEY FOOTHILLS... NORTHERN
  SHASTA COUNTY...AND THE MENDOCINO MOUNTAINS FROM SOUTHWEST
  SHASTA COUNTY TO NORTHERN LAKE COUNTY.

* WIND: NORTH WIND 10 TO 20 MPH WITH LOCAL GUSTS TO 30 MPH WILL
  DEVELOP ALONG THE NORTHERN AND WESTERN SACRAMENTO VALLEY AND
  ALONG THE MENDOCINO MOUNTAINS EARLY FRIDAY AND CONTINUE THROUGH
  SATURDAY. ALONG THE NORTHEAST FOOTHILLS...NORTHEAST WINDS 10 TO
  20 MPH WITH HIGHER GUSTS THROUGH CANYONS WILL BE POSSIBLE.

* HUMIDITY: AFTERNOON RELATIVE HUMIDITY WILL BE IN THE SINGLE
  DIGITS TO LOWER TEENS. OVERNIGHT HUMIDITY WILL ONLY RECOVER INTO
  THE 10S TO AROUND 30 PERCENT.

* IMPACTS: VERY DRY FUELS...GUSTY NORTH WINDS AND VERY DRY
  CONDITIONS WITH POOR OVERNIGHT HUMIDITY WILL CREATE POTENTIALLY
  DANGEROUS FIRE WEATHER CONDITIONS EARLY FRIDAY THROUGH LATE
  SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

CAZ217-219-091300-
/O.EXA.KSTO.FW.A.0001.110909T1800Z-110911T0300Z/
SOUTHERN SACRAMENTO VALLEY IN YOLO-
SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY
BELOW 1000 FT-
NORTHERN SAN JOAQUIN VALLEY IN SAN JOAQUIN AND STANISLAUS
COUNTIES BELOW 1000 FT-
341 PM PDT THU SEP 8 2011

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
SATURDAY EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR 
FIRE ZONES 217 AND 219...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH
SATURDAY EVENING. 

* AFFECTED AREA: FIRE ZONES 217 AND 219. THESE INCLUDE THE
  SOUTHERN SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS. 

* THUNDERSTORMS: COULD DEVELOP ALONG THE SIERRA LATE FRIDAY
  MORNING AND MOVE WEST INTO THE CENTRAL VALLEY BY FRIDAY
  AFTERNOON. STORMS MAY INITIALLY BE DRY...BUT MAY BECOME WETTER BY
  SUNDAY. LIGHTNING STRIKES AWAY FROM RAIN CORES AND LOCALLY GUSTY
  WINDS COULD CAUSE A HAZARDOUS FIRE ENVIRONMENT DURING THE WATCH
  PERIOD.

* OUTFLOW WINDS: GUSTY AND ERRATIC WIND GUSTS UP TO 30 MPH ARE 
  POSSIBLE NEAR ANY THUNDERSTORMS FRIDAY AFTERNOON THROUGH 
  SATURDAY EVENING.

* IMPACTS: VERY DRY FUELS...OCCASIONAL LIGHTNING AND LOCALLY GUSTY
  OUTFLOW WINDS MAY COMBINE TO CREATE A HAZARDOUS FIRE ENVIRONMENT
  FRIDAY AFTERNOON THROUGH SATURDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

CAZ220-267-091300-
/O.CON.KSTO.FW.A.0001.110909T1800Z-110911T0300Z/
SOUTHERN MOTHERLODE FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF
CALAVERAS-TUOLUMNE UNIT-
NORTHERN MOTHERLODE FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF
NEVADA-YUBA-PLACER-AMADOR AND ELDORADO UNITS-
341 PM PDT THU SEP 8 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH SATURDAY EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW 
WINDS FOR FIRE ZONES 220 AND 267...

* AFFECTED AREA: FIRE ZONES 220 AND 267. THESE INCLUDE MOTHERLODE
  LOCATIONS ALONG THE SIERRA NEVADA FOOTHILLS. 

* THUNDERSTORMS: COULD DEVELOP ALONG THE SIERRA LATE FRIDAY
  MORNING AND MOVE INTO THE FOOTHILLS BY FRIDAY AFTERNOON. STORMS
  MAY INITIALLY BE DRY...BUT MAY BECOME WETTER BY SUNDAY. HOWEVER
  LIGHTNING STRIKES AWAY FROM RAIN CORES AND LOCALLY GUSTY WINDS
  COULD CAUSE A HAZARDOUS FIRE ENVIRONMENT DURING THE WATCH
  PERIOD.

* OUTFLOW WINDS: GUSTY AND ERRATIC WIND GUSTS UP TO 30 MPH ARE 
  POSSIBLE NEAR ANY THUNDERSTORMS FRIDAY AFTERNOON THROUGH 
  SATURDAY EVENING.

* IMPACTS: VERY DRY FUELS...OCCASIONAL LIGHTNING AND LOCALLY 
  GUSTY OUTFLOW WINDS MAY COMBINE TO CREATE A HAZARDOUS FIRE 
  ENVIRONMENT FRIDAY AFTERNOON THROUGH SATURDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

CAZ221-269-091300-
/O.CON.KSTO.FW.A.0001.110909T1800Z-110911T0300Z/
STANISLAUS NF WEST OF THE SIERRA CREST-
NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE
SIERRA CREST-
341 PM PDT THU SEP 8 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH SATURDAY EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW 
WINDS FOR FIRE ZONES 221 AND 269 BELOW 5000 FEET...

* AFFECTED AREA: FIRE ZONES 221 AND 269. THESE INCLUDE THE
  NORTHERN SIERRA NEVADA BELOW 5000 FEET.

* THUNDERSTORMS: COULD DEVELOP ALONG THE SIERRA BY LATE FRIDAY
  MORNING. STORMS MAY INITIALLY BE DRY...BUT MAY BECOME WETTER BY
  SATURDAY. LIGHTNING STRIKES AWAY FROM RAIN CORES AND LOCALLY
  GUSTY WINDS COULD CAUSE A HAZARDOUS FIRE ENVIRONMENT DURING THE
  WATCH PERIOD.

* OUTFLOW WINDS: GUSTY AND ERRATIC WIND GUSTS UP TO 30 MPH ARE 
  POSSIBLE NEAR ANY THUNDERSTORMS FRIDAY AFTERNOON THROUGH 
  SATURDAY EVENING.

* IMPACTS: VERY DRY FUELS...OCCASIONAL LIGHTNING AND LOCALLY 
  GUSTY OUTFLOW WINDS MAY COMBINE TO CREATE A HAZARDOUS FIRE 
  ENVIRONMENT FRIDAY AFTERNOON THROUGH SATURDAY EVENING BELOW 
  5000 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


HTTP://WEATHER.GOV/SACRAMENTO
1 follow-up statement
156 
WWUS86 KSTO 091214
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
514 AM PDT FRI SEP 9 2011

.A LOW PRESSURE SYSTEM WILL MOVE OVER CENTRAL CALIFORNIA TODAY 
AND LINGER THROUGH THE WEEKEND. AS A RESULT...THE THREAT OF
THUNDERSTORMS WILL INCREASE TODAY WITH THE POTENTIAL FOR DRY
LIGHTNING. MOST STORM DEVELOPMENT IS EXPECTED OVER THE SIERRA
NEVADA BUT EASTERLY FLOW ALOFT MAY PUSH SOME STORMS INTO THE
FOOTHILLS OR CENTRAL VALLEY. STORMS ARE EXPECTED TO BECOME WETTER
THROUGH THE WEEKEND...HOWEVER LIGHTNING STRIKES ARE ALWAYS
POSSIBLE AWAY FROM RAIN CORES.

IN ADDITION...GUSTY NORTH TO EAST WIND WILL DEVELOP THIS MORNING
OVER PORTIONS OF NORTHERN INTERIOR CALIFORNIA AND CONTINUE INTO
SATURDAY. THESE WINDS COMBINED WITH VERY LOW HUMIDITIES WILL
INCREASE THE FIRE DANGER. THE WIND IS EXPECTED TO DIMINISH SATURDAY
AFTERNOON INTO EVENING.

CAZ213-215-216-263-266-279-092300-
/O.CAN.KSTO.FW.W.0001.000000T0000Z-110911T0600Z/
/O.NEW.KSTO.FW.W.0002.110909T1500Z-110911T0000Z/
EASTERN PORTION OF SHASTA/TRINITY NF-
NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW
1000 FT-
CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN
SUTTER, AND BUTTE COUNTY BELOW 1000 FT-SOUTHEAST EDGE SHASTA-
TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT-
NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS
OF SHASTA-TRINITY AND BUTTE UNITS-EASTERN MENDOCINO NF-
514 AM PDT FRI SEP 9 2011

...RED FLAG WARNING IN EFFECT UNTIL 5 PM PDT SATURDAY FOR GUSTY 
WIND AND LOW HUMIDITY FOR FIRE ZONES 213 215 216 263 266 AND 279...

* AFFECTED AREA: FIRE ZONES 213...215...216... 263...266...AND
  279. THESE INCLUDE THE NORTHERN AND CENTRAL SACRAMENTO VALLEY...
  THE NORTHEAST SACRAMENTO VALLEY FOOTHILLS...NORTHERN SHASTA
  COUNTY...AND THE MENDOCINO MOUNTAINS FROM SOUTHWEST SHASTA
  COUNTY TO NORTHERN LAKE COUNTY.

* WIND: NORTH WIND 10 TO 20 MPH WITH LOCAL GUSTS TO 30 MPH WILL
  DEVELOP ALONG THE NORTHERN AND WESTERN SACRAMENTO VALLEY AND
  ALONG THE MENDOCINO MOUNTAINS THIS MORNING AND CONTINUE THROUGH
  SATURDAY. ALONG THE SIERRA NEVADA FOOTHILLS...NORTHEAST WINDS 10
  TO 20 MPH ARE POSSIBLE WITH LOCAL GUSTS 30 T0 40 MPH THROUGH
  FAVORABLE ORIENTED CANYONS.

* HUMIDITY: AFTERNOON RELATIVE HUMIDITY WILL BE IN THE SINGLE
  DIGITS TO LOWER TEENS. OVERNIGHT HUMIDITY RECOVERY PERCENT WILL
  ONLY BE IN 20S TO 30S.

* IMPACTS: VERY DRY FUELS...GUSTY NORTH TO NORTHEAST WINDS AND
  VERY DRY CONDITIONS WITH POOR OVERNIGHT HUMIDITY WILL CREATE
  POTENTIALLY DANGEROUS FIRE WEATHER CONDITIONS TODAY THROUGH LATE 
  SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.


&&

$$

CAZ221-269-092300-
/O.UPG.KSTO.FW.A.0001.110909T1800Z-110911T0300Z/
/O.NEW.KSTO.FW.W.0002.110909T2200Z-110911T0300Z/
STANISLAUS NF WEST OF THE SIERRA CREST-
NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE
SIERRA CREST-
514 AM PDT FRI SEP 9 2011

...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM
PDT SATURDAY FOR DRY LIGHTNING WITH GUSTY WINDS AND LOW HUMIDITY
FOR FIRE ZONE 221 269 BELOW 5000 FEET...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM PDT
SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* THUNDERSTORMS: COULD DEVELOP OVER THE SIERRA BY THIS AFTERNOON
  AND CONTINUE INTO SATURDAY. STORMS MAY INITIALLY BE DRY...BUT
  SHOULD BECOME WETTER OVER THE WEEKEND. ALSO...LIGHTNING STRIKES
  ARE ALWAYS POSSIBLE AWAY FROM RAIN CORES AND COMBINED WITH
  LOCALLY GUSTY WINDS COULD CAUSE A HAZARDOUS FIRE ENVIRONMENT.

* WINDS: GUSTY AND ERRATIC WIND GUSTS UP TO 30 MPH ARE POSSIBLE
  NEAR ANY THUNDERSTORMS THIS AFTERNOON THROUGH SATURDAY
  EVENING. IN ADDITION...LOCAL EAST WIND OF 10 TO 20 MPH WITH GUSTS
  30 TO 40 MPH ARE POSSIBLE TODAY THROUGH SATURDAY.

* IMPACTS: VERY DRY FUELS...LOW HUMIDITIES...DRY LIGHTNING AND
  GUSTY WINDS COULD COMBINE TO CREATE A HAZARDOUS FIRE ENVIRONMENT
  THIS AFTERNOON THROUGH SATURDAY EVENING BELOW 5000 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
DRY LIGHTNING...STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM
TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.


&&

$$

CAZ217-219-220-267-092300-
/O.EXT.KSTO.FW.A.0001.110910T0000Z-110911T0300Z/
SOUTHERN SACRAMENTO VALLEY IN YOLO-
SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY
BELOW 1000 FT-
NORTHERN SAN JOAQUIN VALLEY IN SAN JOAQUIN AND STANISLAUS
COUNTIES BELOW 1000 FT-
SOUTHERN MOTHERLODE FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF
CALAVERAS-TUOLUMNE UNIT-
NORTHERN MOTHERLODE FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF
NEVADA-YUBA-PLACER-AMADOR AND ELDORADO UNITS-
514 AM PDT FRI SEP 9 2011

...FIRE WEATHER WATCH NOW IN EFFECT FROM 5 PM PDT THIS AFTERNOON
THROUGH SATURDAY EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW
WINDS FOR FIRE ZONES 217 219 220 AND 267...

* AFFECTED AREA: FIRE ZONES 220 AND 267. THESE INCLUDE THE
  SOUTHERN SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS AND
  MOTHERLODE LOCATIONS ALONG THE SIERRA NEVADA FOOTHILLS.

* THUNDERSTORMS: COULD DEVELOP OVER THE SIERRA AND DRIFT INTO THE
  FOOTHILLS OR CENTRAL VALLEY THIS EVENING INTO SATURDAY. STORMS
  MAY INITIALLY BE DRY...BUT SHOULD BECOME WETTER BY LATE
  SATURDAY. HOWEVER LIGHTNING STRIKES AWAY FROM RAIN CORES AND
  LOCALLY GUSTY WINDS COULD CAUSE A HAZARDOUS FIRE ENVIRONMENT
  DURING THE WATCH PERIOD.

* OUTFLOW WINDS: GUSTY AND ERRATIC WIND GUSTS UP TO 30 MPH ARE 
  POSSIBLE NEAR ANY THUNDERSTORMS LATE THIS AFTERNOON THROUGH 
  SATURDAY EVENING.

* IMPACTS: VERY DRY FUELS...DRY LIGHTNING AND LOCALLY GUSTY
  OUTFLOW WINDS MAY COMBINE TO CREATE A HAZARDOUS FIRE ENVIRONMENT
  LATE THIS AFTERNOON THROUGH SATURDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.


&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Sep 8, 9:00 AM PDT, 6 hours 41 minutes earlier.

Area forecast discussion, Sep 8, 9:00 AM PDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
900 AM PDT THU SEP 8 2011

.MID MORNING UPDATE...
FIRE WEATHER CONDITIONS ARE THE TOP CONCERN TODAY.  WIDEPREAD DRY
CONDITIONS AND THE DEVELOPMENT OF DRY THUNDERSTORMS ACROSS THE
REGION WILL BRING THE WORST FIRE CONDITIONS OF THE SEASON.  FOR
TODAY AND TONIGHT THERE IS ANOTHER DAY OF THUNDERSTORMS IN PARTS OF
THE SIERRA... THE BURNEY BASIN AREA AND IN THE NORTHERN MOUNTAINS
WITH A GOOD POSSIBILITY OF EXPANDING THE COVERAGE AREA MORE ACROSS
SHASTA COUNTY.

AS THE UPPER LOW MOVES TO THE SOUTHEAST TOMORROW THE SIERRA WILL
HAVE AN ONGOING CHANCE OF THUNDERSTORM DEVELOPMENT THROUGH THE
WEEKEND AND INTO THE FOLLOWING WEEK.  NORTHERLY WINDS WILL
STRENGTHEN THROUGH THE CENTRAL VALLEY AS MONSOONAL MOISTURE IS
PULLED NORTH BY THE LOW AND THE EASTERLY FLOW ACROSS THE SIERRA WILL
RESULT IN AN INCREASED PROBABILITY OF THUNDERSTORMS FORMING OVER THE
SIERRA BUT MOVING INTO THE WEST SLOPES AND IN TO THE CENTRAL
VALLEY.  HOT... DRY... WINDY... THUNDERSTORM DEVELOPMENT... IT WILL
BE A MATTER OF WHEN AND WHERE THE COMPONENTS COME TOGETHER AS TO THE
EXTENT OF THE FIRE WEATHER PROBLEM.

.OVERNIGHT SHORT TERM DISCUSSION...
WATER VAPOR IMAGERY SHOWS UPPER LOW NOW CENTERED OVER NORTHERN
CALIFORNIA. A DISTURBANCE ROTATING NORTHWARD ON THE EAST SIDE OF
THIS LOW BROUGHT SHOWERS AND ISOLATED THUNDERSTORMS TO THE SOUTHERN
CASCADE AND NORTHERN SIERRA REGION LAST EVENING. A FEW OF THESE
SHOWERS REMAIN OVER THE REGION AT THIS TIME BUT MOST HAVE MOVED TO
THE NORTHEAST AS THE DISTURBANCE ROTATES NORTHWARD OUT OF THE CWA.
THE MAIN UPPER LOW IS FORECAST TO SHIFT INTO WESTERN NEVADA BY 00Z
THIS AFTERNOON. INSTABILITY AND LIFT PRODUCED BY THE LOW TODAY WILL
BE MAINLY CONFINED TO THE SIERRA CREST AND SHASTA COUNTY MOUNTAINS
AND HAVE KEPT SLIGHT THREAT OF THUNDERSTORMS IN THIS AREA FOR LATER
TODAY. OVERALL AIRMASS WARMS JUST SLIGHTLY TODAY SO MAY SEE A LITTLE
HIGHER TEMPERATURES COMPARED TO WEDNESDAY. ONE AREA THAT MIGHT SEE A
LITTLE COOLING IS THE SACRAMENTO AREA WESTWARD INTO THE DELTA. A
SLIGHTLY DEEPER MARINE LAYER AND A SLIGHT INCREASE IN ONSHORE
SURFACE GRADIENT MAY BRING A SLIGHT COOLING TO THE DELTA INFLUENCE
AREAS.

MODELS STILL IN GENERAL AGREEMENT IN RETROGRESSING UPPER LOW BACK
INTO CALIFORNIA BY FRIDAY AFTERNOON. MODEL CONSENSUS PUTS THE LOW
CENTER SOMEWHERE OVER NORTH CENTRAL CALIFORNIA. WITH UPPER LOW TO
THE SOUTH AND THERMAL TROUGH REMAINING ALONG THE COAST...A
MODERATELY TIGHT NORTH WIND GRADIENT DEVELOPS. ALTHOUGH WINDS ACROSS
THE CWA SHOULD REMAIN BELOW WIND ADVISORY CRITERIA...WINDS OF 10 TO
20 MPH IN THE NORTHERN SACRAMENTO VALLEY COMBINED WITH RISING
TEMPERATURES UNDER A WARMER AIRMASS AND ALREADY LOW HUMIDITY COULD
CREATE FIRE WEATHER CONCERNS FRIDAY. ANOTHER FIRE WEATHER CONCERN
WILL BE THE INSTABILITY CREATED BY THE LOW AS IT SHIFTS INTO
SOUTHERN CALIFORNIA. THIS INSTABILITY COMBINED WITH LIFT WILL
GENERATE A THREAT OF THUNDERSTORMS OVER THE NORTHERN SIERRA NEVADA
WHILE A NORTHEAST UPPER FLOW BRINGS THIS THREAT INTO THE MOTHERLODE
AND LOWER ELEVATIONS. A FAIRLY DRY AIRMASS COULD MAKE ANY
THUNDERSTORMS INITIALLY DRY SO A FIRE WEATHER WATCH WILL REMAIN IN
PLACE FOR THE NORTHERN SIERRA WEST SLOPES AND MOTHERLODE FOR FRIDAY
INTO SATURDAY.

GOING INTO THE WEEKEND THE FORECAST BECOMES CHALLENGING. THE UPPER
LOW IS FORECAST TO BE CENTERED IN THE POINT CONCEPTION AREA BUT
SMALL SCALE DISTURBANCES PIVOTING AROUND THE LOW WILL BE HARD FOR
MODELS TO GET A HANDLE ON WITH TIMING ESPECIALLY DIFFICULT. BOTH
SATURDAY AND SUNDAY SHOW SUFFICIENT INSTABILITY FOR A THREAT OF
THUNDERSTORMS WITH SUNDAY SHOWING MORE WIDESPREAD INSTABILITY.
DISTURBANCES PIVOTING THROUGH AT NIGHT COULD GENERATE NOCTURNAL
THUNDERSTORMS WHICH ADDS YET ANOTHER LAYER OF DIFFICULTY TO THE
FORECAST. HAVE KEPT GENERAL MOUNTAIN THUNDERSTORMS IN THE FORECAST
FOR SATURDAY AND SUNDAY BUT NOT REAL CONFIDENT IN PLACEMENT AND
TIMING. PRECIPITABLE WATER PROGS DO INDICATE THAT THE OVERALL
ATMOSPHERE MOISTENS ON SUNDAY SO ANY THUNDERSTORM ACTIVITY SHOULD
BECOME SOMEWHAT WETTER BY THEN. OUTSIDE OF THUNDERSTORM CONCERNS...A
COOLER AIRMASS AND MORE ONSHORE SURFACE GRADIENT SHOULD BRING
COOLING MOST AREAS BY THE END OF THE WEEKEND.

MODELS BEGIN TO DIVERGE ON FATE OF THE SOCAL LOW AROUND MONDAY OF
NEXT WEEK VARYING FROM LIFTING THE LOW TO THE NORTHEAST TO
RETROGRADING FARTHER OFFSHORE. IN ANY CASE...OVERALL TROUGHINESS
REMAINS ALONG THE COAST SO NOT A LOT OF CHANGE EXPECTED IN DAYTIME
TEMPERATURES. DUE TO VARIABILITY IN MODELS...TIMING AND SMALL SCALE
FEATURES...HAVE LEFT THREAT OF MOUNTAIN THUNDERSTORMS IN THE
FORECAST THROUGH THE EXTENDED PERIOD.  SMITH

&&

.AVIATION...
VFR CONDS CONTINUE ALL TAF SITES NEXT 24 HOURS WITH LIGHT WINDS. A
SLIGHT CHANCE OF -SHRA OR THUNDERSTORMS OVER SIERRA CASCADE RANGE
AND SHASTA MOUNTAINS THIS AFTERNOON AND EVENING.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM LATE FRIDAY MORNING THROUGH SATURDAY EVENING
BELOW 5000 FEET FOR THE WEST SLOPE NORTHERN SIERRA NEVADA.

FIRE WEATHER WATCH FROM LATE FRIDAY MORNING THROUGH SATURDAY EVENING
MOTHERLODE.

&&
Hazardous weather outlook, Sep 8, 7:00 AM PDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PDT THU SEP 8 2011

CAZ013>019-063-064-066>069-091400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PDT THU SEP 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE SIERRA NEVADA THIS
AFTERNOON. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

MORE WIDESPREAD THUNDERSTORMS ARE POSSIBLE OVER THE WEST SLOPES OF
THE NORTHERN SIERRA AND FOOTHILLS LATE FRIDAY MORNING THROUGH
SATURDAY EVENING. THESE THUNDERSTORMS WILL MAY CONTAIN MINIMAL
RAINFALL. WETTER THUNDERSTORMS ARE EXPECTED SUNDAY AND EARLY NEXT
WEEK.

* FIRE WEATHER WATCH.........SEE WWUS86 KSTO - RFWSTO FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

Nearby

Red Flag Warnings in California, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.